Silent Gastrointestinal Bleeding Patterns Linked to Antiplatelet Preferences After PCI
20 Nov 2023 • The OPT-PEACE trial demonstrated that the degree of newly developed or exacerbated GI injury post-PCI depended on the antiplatelet therapy received by patients.
The findings of this study suggested that continuous antiplatelet use, especially with dual therapy, may increase the risk of GIB, even among patients without high risk. Clopidogrel had a comparable likelihood to aspirin in causing GI injury progression.
Antiplatelet agents increase the risk of gastrointestinal bleeding (GIB), with approximately 1% of patients experiencing overt GIB within the first 30 days of therapy. Ongoing use of aspirin, clopidogrel, or their combination between 6 and 12 months after PCI was associated with progressive gastric and small-intestinal injury in a substantial proportion of patients, more so with DAPT than with monotherapy.
Source: JAMA | Read full story